It is currently Tue Aug 22, 2017 10:47 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
 Post subject: VERY, VERY DROWSY
PostPosted: Thu Jun 30, 2011 6:58 pm 
Offline
Average Poster
Average Poster

Joined: Thu Jun 30, 2011 5:31 am
Posts: 7
I took 4mg of suboxone about 2 hours ago and I keep dozing off. I took 8mg yesterday and it flat knocked me out.

This is my second day on sub and I have one more week before I have to return to work. I have been caught several times sleeping at work due to oxy/benzos and of course I was told that this cannot continue. This is just one reason I quit oxys, but now the suboxone is making my ass fall asleep! And I have got to figure out how and when to take my dose so I wont get fired for sleeping on the job. I bet I need to take it at night and hope it will be worn off enough by the morning so as to not be so tired while Im at work.

I have chronic back pain. That is how I got addicted to oxycodone. My downfall with oxy was running out one to two weeks before every single appointment with the pain doc. Going thru withdrawals every month was destroying me and my family between mood changes and not bringing in money becuase I couldnt work with withdrawals.

I wanted to try and get some input and advice from people here about this from their own personal experiences.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 30, 2011 9:45 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
You just started sub, so you're still adjusting and have yet to stabilize. I'd give it a few more days and see if it doesn't get better. If it doesn't then your dose might be too high. Or like you said, you could try dosing at night. It's not unusual for people to have this response, especially in the beginning of treatment. After that, usually if someone gets that sleepy from it, it means their dose is too high - usually. Good luck and let us know when you start feeling better - hopefully before you go back to work.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Nov 21, 2011 3:08 pm 
Offline
One Month or More
One Month or More

Joined: Sun Oct 09, 2011 10:08 am
Posts: 30
i've been on sub for over a month and I've "stabilized". I still have issues falling asleep multiple times a day. I'm on a freakin low dose too. Do I need to be on stims or nootropics or something?

I can't have caffeine...


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Nov 21, 2011 10:39 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
All-Seeing Eye wrote:
i've been on sub for over a month and I've "stabilized". I still have issues falling asleep multiple times a day. I'm on a freakin low dose too. Do I need to be on stims or nootropics or something?

I can't have caffeine...


If your tiredness is caused by Suboxone, then would it really be wise to go on stimulants? Treating side-effects of drugs with more drugs has never made sense to me. It may be wiser to switch pharmacotherapies, or trying other methods of recovery. It's a shame we have not many options at the moment. Methadone wouldn't be appropriate given your dependence is low.

If your addiction can be held by a very low dose of Suboxone, but that dose also puts your career / study in jeopardy because of side-effects, then it might be worth investigating naltrexone, or abstinence based programs. It will likely have an increased risk of relapse, but IMO being held back in life creates relapse potential.

recluse wrote:
I took 4mg of suboxone about 2 hours ago and I keep dozing off. I took 8mg yesterday and it flat knocked me out.


You're yet to stabilise. That being said, if you truly are being knocked around or knocked out by Suboxone, I'd consider calling your doctor and letting him know. What are your side effects? Do you feel stoned? Are your eyes drooping, or are you nodding off? If someone who only needs 2mg, and is put on 12mg, they will get knocked around / feel very stoned for a week or two, even maybe feel sick. But eventually they build a tolerance to the higher dose and stop feeling these effects. This can end up with someone being dependent on a higher dose than they need, and possibly end up more dependent on opioids in the long run. Whereas if they stabilised on 2mg, maybe that's all they needed all along? After seeing people who used codeine occasionally, tell their doctor and end up on 12+ mg of Suboxone & 100+mg methadone, it really makes me wonder about the harm of disproportionate treatment.

When I was 19, I got put on Subutex, 4mg. I was using heroin once every couple of days, a small-time habit. The 4mg made me feel baked, almost nodding at first. But the next week the doc saw how droopy / sedated I was, and halved my dose. I didn't like the idea, but in the long run it was for the best.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jan 25, 2012 12:39 pm 
Offline
New Poster
New Poster
User avatar

Joined: Wed Jan 25, 2012 12:14 pm
Posts: 2
I too am having this problem, though I've definitely stabalized. I've been on 16mg/day since Aug. I was clean for 10 years, relapsed in 2009.

Back in the mid-90s I was in clinical trials for Buprenorphine (7 months) at the University of Cincinnati (active heroin addict at the time) and while on it then, I never noticed the sleepiness, exhaustion, just overall blah I am having this time around. Granted, I'm older and 16mg is twice the dose I was on then. I find myself dozing off at my desk mid-day several times a week, have just no energy whatsoever, all my...ehem...*drives* are basically nonexistent. I am a musician, I am a self-taught baker and used to forever be trying out new recipes, I work in a film collective...I've not done anything with any of these things in weeks.

I don't know if my dose is too high (I nearly BUGGED. OUT. when they gave me the first one!) or if this is just to be expected, peaks and valleys and so forth, or what, exactly, is going on. When I speak with my doc he's just very "let's just stay the course for now, see where we are next month" which I suppose is fine, but he doesn't seem too interested in finding out any reasons for this issue.

Any input/suggestions/thoughts appreciated. :)


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jan 25, 2012 12:48 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 21, 2011 10:43 am
Posts: 893
Location: AZ
Lowering your dose should help with the symptoms you are describing. If you had less symptoms and felt better on 8mg I would drop back down. If you aren't feeling better on a lower dose or cravings return you can always go back up. Of course I am not a Dr and this is just my opinion based on personal experience.


Top
 Profile  
 
 Post subject: Me Too
PostPosted: Wed Jan 25, 2012 1:19 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
For as long as I've been on Sub, (1yr 8mts) I still get a little drowsy mid day. Being on a lower dose really helped with me nodding off in front of my computer at work. Work and coffee got me through that part. But what really helped alleviate the drowsiness was taking some vitamin B-12. I bought a time release one and it seems to work quite well.

Also I wouldn't advise taking the dose at night. At least for me it kept me awake in a semi dream state. Better to take it in the morning and keep busy. If you have lots of work to do, the tiredness won't or shouldn't be an issue.

You did stop taking the benzo's, right? If you are still mixing them that explains a lot. Sub seems to enhance benzo's in a person's system and they warn us about not mixing the two.

Maybe taper to 4mgs?

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group